MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VANGUARD CRUCIATE RETAINING FEMORAL COMPONENT RIGHT 75MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. VANGUARD CRUCIATE RETAINING FEMORAL COMPONENT RIGHT 75MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 01/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - concomitant devices - vanguard cruciate retaining femoral component right 75mm item #: 183014 lot #: j7168291, biomet tibial tray 75mm catalog #: 141234 lot #: j7267250 g2 - report source - foreign: event occurred in the netherlands.The complainant has indicated that the product will not be returned to zimmer biomet for investigation, as the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this patient; please see all reports associated with this event: 0001825034-2023-02727.H3 other text : investigation incomplete.
 
Event or Problem Description
It was reported that the patient experienced instability, pain and swelling approximately four (4) months following right knee arthroplasty.The surgeon advised a knee revision; however, the patient received a second opinion and has declined to proceed with a revision at this time.Initial operative notes noted no intraoperative complications.Attempts have been made; however, no additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: h6: proposed component code: mechanical (g04) - femur.The reported event was confirmed by review of the provided medical records.No product or pictures were returned; thus, visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.Medical records were reviewed by a healthcare professional and identified that findings conus with evidence of acl deficiency, instability, pain, and swelling reported.Radiographs were also provided and identified that the overall size was appropriate, and there were no signs of loosening, radiolucency, and wear.A definitive root cause could not be determined; however, findings concur with evidence of acl deficiency.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional information to report.

Brand Name
VANGUARD CRUCIATE RETAINING FEMORAL COMPONENT RIGHT 75MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18256102
Report Number0001825034-2023-02726
Device Sequence Number7108675
Product Code JWH
UDI-Device Identifier00880304270459
UDI-Public(01)00880304270459(17)311217(10)J7168291
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K113550
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number183014
Device Lot NumberJ7168291
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2023
Supplement Date Received by Manufacturer04/23/2024
Initial Report FDA Received Date12/04/2023
Supplement Report FDA Received Date05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Other;
Patient SexPrefer Not To Disclose